Alert archive / Nevada / Flash Flood Warnings in 2005
Flash Flood Warning 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 2, 2005, 10:26 AM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 10:26 AM PDT (17:26 UTC)
- Expired
- Aug 2, 2005, 1:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 134 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 5.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3210 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 021726 FFWVEF NVC017-022030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1026 AM PDT TUE AUG 2 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA * UNTIL 130 PM PDT * AT 1024 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES EAST OF PANACA TO 25 MILES SOUTHWEST OF CALIENTE. THESE STORMS WERE REPEATEDLY DEVELOPING AND MOVING OVER THE SAME AREAS. * THE STORMS PRODUCING FLASH FLOODING WILL AFFECT THE PANACA AREA...AS WELL AS HIGHWAYS 93 AND 319. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3805 11405 3747 11508 3739 11468 3759 11405 $$ MORGAN
3 follow-up statements
000 WGUS75 KVEF 021821 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1121 AM PDT TUE AUG 2 2005 NVC017-022030- LINCOLN NV- 1121 AM PDT TUE AUG 2 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 130 PM PDT FOR EAST CENTRAL LINCOLN COUNTY... AT 1119 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. THE HEAVIEST RAINFALL APPEARED TO BE MOVING AWAY FROM CALIENTE...AND TOWARD HIGHWAY 319 FROM PANACA EAST TO THE UTAH STATE LINE. RADAR AND SATELLITE ESTIMATED THAT TWO TO THREE INCHES OF RAIN HAD ALREADY FALLEN IN THE WARNED AREA...AND MORE THUNDERSTORMS WERE DEVELOPING SOUTH AND WEST OF CALIENTE. THESE STORMS WILL MOVE OVER AREAS WHICH HAVE ALREADY HAD HEAVY RAIN THIS MORNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3805 11405 3747 11508 3739 11468 3759 11405 $$ MORGAN
000 WGUS75 KVEF 021909 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1208 PM PDT TUE AUG 2 2005 NVC017-022030- LINCOLN NV- 1208 PM PDT TUE AUG 2 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 130 PM PDT FOR EAST CENTRAL LINCOLN COUNTY... AT 1203 PM...THE LINCOLN COUNTY SHERIFFS OFFICE REPORTED THAT FLOODING WAS OCCURRING IN THE MEADOW VALLEY WASH NEAR HIGHWAY 93 BETWEEN PANACA AND CALIENTE. DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN WAS BEGINNING TO MOVE NORTH OF HIGHWAY 319...BUT MORE STORMS WERE DEVELOPING TO THE SOUTH AND WEST. THESE NEW STORMS MAY MOVE OVER AREAS WHICH HAVE ALREADY HAD HEAVY RAIN...AGGRAVATING THE FLOODING SITUATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3805 11405 3747 11508 3739 11468 3759 11405 $$ MORGAN
000 WGUS75 KVEF 022015 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 112 PM PDT TUE AUG 2 2005 NVC017-022030- LINCOLN NV- 112 PM PDT TUE AUG 2 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 130 PM PDT FOR EAST CENTRAL LINCOLN COUNTY... AT 111 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS OVER THE WARNED AREA HAD WEAKENED. THE LINCOLN COUNTY SHERIFFS OFFICE REPORTS THAT HIGH FLOWS CONTINUE IN THE MEADOW VALLEY WASH...BUT THE WASH IS NOT OUT OF ITS BANKS. THUS...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 130 PM. HOWEVER...MORE THUNDERSTORMS WERE DEVELOPING NEAR HIKO...ASH SPRINGS...AND SOUTH OF CALIENTE. IF THESE STORMS MOVE INTO AREAS WHICH HAVE ALREADY RECEIVED HEAVY RAIN TODAY...ANOTHER FLASH FLOOD WARNING MAY BE NEEDED. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS...STREAMS...AND WASHES. STAY AWAY FROM LOW WATER CROSSINGS. LAT...LON 3805 11405 3747 11508 3739 11468 3759 11405 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:20 AM PDT, 7 hours 6 minutes earlier.
Area forecast discussion, Aug 2, 3:20 AM PDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 320 AM PDT TUE AUG 2 2005 .SYNOPSIS...WESTERLY FLOW ALOFT WILL BRING DRYING TO EASTERN CALIFORNIA AND WESTERN NEVADA WHILE MOIST UNSTABLE AIR CONTINUES TO SUPPORT AFTERNOON THUNDERSTORMS FROM EASTERN NEVADA INTO NORTHWEST ARIZONA. LITTLE CHANGE IN TEMPERATURES EXPECTED THROUGH THE WEEK WITH MAXIMUM TEMPERATURES DEPENDENT ON TIMING AND THICKNESS OF CLOUD COVER. && .SHORT TERM...MOIST UNSTABLE AIR INTERACTED WITH NUMEROUS OUTFLOW BOUNDARIES LAST EVENING AND BROUGHT HEAVY RAINS TO PORTIONS OF SOUTHERN MOHAVE COUNTY AND ALSO LINCOLN AND NORTHERN CLARK COUNTIES. ABUNDANT CLOUD COVER STILL SHIELDS MUCH OF NORTHWESTERN ARIZONA BUT THE REST OF THE CWA IS BEGINNING TO CLEAR. ANOTHER MARGINAL MONSOON DAY EXPECTED TODAY WITH UPPER HIGH CENTERED NEAR THE EASTERN COLORADO BORDER. MAIN MOISTURE PLUME WILL BE OVER ARIZONA ONCE AGAIN AND STORMS THAT FORM THERE COULD POTENTIALLY BRING OUTFLOW BOUNDARIES OUR WAY AGAIN LATER IN THE DAY. A DEFINITE MOISTURE GRADIENT LIES ACROSS THE CENTRAL CWA WITH DEWPTS IN THE 30S TO NEAR 40 IN A LINE FROM DAGGETT NORTH TO TONAPAH. SURFACE OBSERVING STATIONS SHOW LOW TO MID 60S EAST OF THIS LINE. THE STORY REMAINS THE SAME THROUGHOUT THE SHORT TERM WITH AFTERNOON THUNDER EXPECTED TO BE OF THE SCATTERED VARIETY AND MAINLY EAST OF LINE FROM DAGGETT TO TONAPAH. WHEN THESE STORMS DO FORM...THEY ARE DROPPING COPIOUS AMOUNTS OF RAIN AND ARE CAUSING HEADACHES. SO...REMAIN VIGILANT TO THE THREAT AND KEEP INFORMED ON THE DEVELOPMENT AND LOCATION OF THESE STORMS. && .LONG TERM...LOOKS LIKE A FAIRLY ACTIVE MONSOON PATTERN FRIDAY THROUGH MONDAY AS THE UPPER HIGH MOVES OVER NORTHERN NV AND UTAH. MOISTURE AND INSTABILITY IS PROGGED TO SPREAD A LITTLE FARTHER TO THE WEST UNDER THIS PATTERN SO THAT THE WESTERN PORTION OF THE FORECAST AREA WHICH HAS BEEN RELATIVELY DRY AND STABLE SHOULD ALSO SEE SOME THUNDERSTORM DEVELOPMENT. OPERATIONAL GFS GUIDANCE TEMPS STILL WANT TO RAISE MAX TEMPS UP ABOVE NORMAL BY THE END OF THE PERIOD WHICH DOES NOT LOOK REASONABLE. LOOK FOR LITTLE TREND IN TEMPERATURES. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && SALMEN/HARRISON
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:26 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 49 min |
| Aug 2, 4:09 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 44 min |
| Aug 2, 4:47 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 45 min |
| Aug 2, 4:54 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 36 min |
Nearby
Flash Flood Warnings in Nevada, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.